Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 11:13 PM EDT for Franklin County, Gulf County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 9, 2000, 11:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 99 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:40 PM EDT | Thunderstorm Wind | Port St Joe, FL | Power lines down in Port St Joe and at St Joe Beach. Reported by the Gulf County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 100314 SVRTLH FLC037-045-100345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1113 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FRANKLIN COUNTY IN FLORIDA GULF COUNTY IN FLORIDA * UNTIL 1145 PM EDT(1045 PM CDT) * AT 1113 PM EDT(1013 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER DALKEITH...OR ABOUT 29 MILES EAST OF CALLAWAY...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HONEYVILLE...DALKEITH BY 1015 PM CDT FRANKLIN...BAY CITY BY 1125 PM EDT WHITE CITY...TILTON BY 1130 PM EDT ODENA...ST JOE BEACH BY 1140 PM EDT(1040 PM CDT) INDIAN PASS...GULF CO A/P BY 1145 PM EDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 MPH. LAT...LON 2997 8502 3009 8517 2984 8550 2938 8497 WOOL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:06 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 9:06 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 PM EDT WED AUG 9 2000 ZONE UPDATE: BUSY EVENING WITH OVER A DOZEN SEVERE THUNDERSTORM WARNINGS ISSUED ACROSS THE CWFA ALREADY. DAMAGE REPORTS RECEIVED THUS FAR INCLUDE SEVERAL LARGE TREES DOWN IN SEVERAL COUNTIES IN GA AS WELL AS DALE CO AL. SEVERE STORMS CURRENTLY TAKING AIM AT TALLAHASSEE ALONG CONFLUENCE OF OUTFLOWS FROM CONVECTION TO THE N AND E AS WELL AS THE SEA BREEZE FRONT. HAVE ALREADY UPDATED ZONES A COUPLE OF TIMES TO RAISE EVENING POPS AND BASICALLY HAVE CATEGORICAL TO LIKELY IN PLACE FOR THROUGH MIDNIGHT FOR THE DOWNWIND COUNTIES IN THE FL BIG BEND AND E PANHANDLE. MARINE: WILL INCLUDE SOME WORDING ABOUT WINDS/SEAS HIGHER IN TSRA. OTHERWISE...BENIGN CONDITIONS EXPECTED ON THE WATERS AWAY FROM THE STORMS. .TLH... AL...NONE. GA...NONE. FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:31 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 59 min |
| Aug 9, 9:13 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Aug 9, 9:25 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 50 min |
| Aug 9, 9:42 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 48 min |
| Aug 9, 10:10 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 65 min |
| Aug 9, 10:27 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 63 min |
| Aug 9, 10:41 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.